Top
10
Doctor insights on: Can Antibiotics Cause Loose Motions

Share
1

1
Can antibiotics cause loose motions?

Can antibiotics cause loose motions?

Yes: It is common for antibiotics to affect the gastrointestinal tract with problems like nausea or diarrhea. This is dependent on the specific antibiotic and usually resolves a few days after the antibiotic is completed. ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


2

2
I had C-section 7days back, since 4days i m having loose motions, 6-7 times in a day, green colr & watery, docs says its due to antibiotics. Suggest plz?

I had C-section 7days back, since 4days i m having loose motions, 6-7 times in a day, green colr & watery, docs says its due to antibiotics. Suggest plz?

you need treatment: Now, u may need to get on specific antibiotics or other meds to treat it so i rec u see a GI doc or go to the er as u want to make sure u did not develop pseudomembranous colitis which needs treatment asap. ...Read more

4

4
Pus cells in stool report 0-2 HPF - seems normal. Loose motions for 10 days after meals with slight pain. What can be the cause? What tests can I do?

Pus cells in stool report 0-2 HPF - seems normal. Loose motions for 10 days after meals with slight pain. What can be the cause? What tests can I do?

Cause of diarrhea: First define the problem (do you have soft or frequent stool?), circumstances under which diarrhea developed (malabsorption, pancreatic maldigestion, food intolerances, stressful times, exposure to ill individuals, food poisoning, ischemic gut, inflammatory colitis, etc.), severity (stool volume, dehydration, blood, night-time awakening, weight loss), ; duration. The "cure" depends on diagnosis. ...Read more

5

5
My son has 4 times loose motion. Tomorrow he has exam. Doctor prescribed bifilac dry syrup 5ml 2 times a day. Will it be helpful? Is it a antibiotic?

My son has 4 times loose motion. Tomorrow he has exam. Doctor prescribed bifilac dry syrup 5ml 2 times a day. Will it be helpful? Is it a antibiotic?

Probiotic: Bifilac is a probiotic which restores the normal bacteria in the gut. Children who have infectious diarrhea or some inflammatory diarrhea will have altered flora in the gut which can be changed back to normal with probiotics. This mediation will help with diarrhea but not immediately. And medication that stop diarrhea immediately are not advised and may not be safe for children with infections. ...Read more

6

6
3 month baby has blood in loose motion.dr gave antibiotic ,blood stop, now again blood aftr antibiotic course.motion with evry feed.wht 2 do? No fever

3 month baby has blood in loose motion.dr gave antibiotic ,blood stop, now again blood aftr antibiotic course.motion with evry feed.wht 2 do? No fever

Test a stool: Get a second Pediatrician opinion and test a stool for a culture, cell count and stain. You should know what underlying problem your Doctor is treating and if the treatment is appropriate or not. Good luck! ...Read more

7

7
I am having severe vomiting, loose motion and constant stomach pain. Please suggest some antibiotic or home remedy.

I am having severe vomiting, loose motion and constant stomach pain. Please suggest some antibiotic or home remedy.

Gastroenteritis: I understand your need for relief! Your Health is Precious! For “severe vomiting and constant stomach pain”, and risk of Dehydration, please go to ER for possible Diagnosis of Food Poisoning, Gastroenteritis, Giardiasis, Peptic ulcer, or other Medical condition. Have all necessary tests done, see Gastroenterologist and have Treatment based upon Diagnosis ...Read more

8

8
What medicine takes when having loose motions?

What medicine takes when having loose motions?

Diarrhea: When you say "loose motions", i think diarrhea or loose, frequent bowel movements. If that's the case, you want to first be sure that you don't see any blood in the stool, that you don't have fever/sweats/chills, or abdominal pain out of the ordinary. Black tarry stools are also a bad sign, too. Your pharmacist can point you to many over-the-counter anti-diarrhea treatments. ...Read more

9

9
Do antibiotics cause diarrhea?

Do antibiotics cause diarrhea?

Yes: Most antibiotics can cause diarrhea while they are being taken. Some antibiotics can cause an overgrowth of clostridium difficile (also known as "c-diff"), and this causes serious diarrhea, especially in the elderly. This diarrhea can occur as much as 6 weeks after stopping the antibiotic. Patients should notify their physician is they have diarrhea while taking or after taking antibiotics. ...Read more

See 1 more doctor answer
10

10
Can antibiotics cause diarrhea?

Can antibiotics cause diarrhea?

Yes: Yes, definitely. They alter the bacterial flora in your intestines, which can lead to diarrhea. In most cases, you'll get better after you stop the antibiotics, but in some cases, you can develop an infection with another type of bacteria, clostridium difficile, which can be serious and requires treatment. Taking probiotics while on antibiotics may be helpful. ...Read more

See 1 more doctor answer
Dr. Oscar Novick
3,220 doctors shared insights

Diarrhea (Definition)

Diarrhea is a term that describes loose, watery stools occurring more frequently than usual. It is often not due to a serious cause, but severe diarrhea ...Read more